MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP317H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Was needle removed from the patient? yes.2.Were x-rays performed to localize the needle? no.3.Lot number? rdmatz 4.Device return status? will be returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare.Active ingredient(s) triclosan.Dosage form - suture/solid/parenteral.Strength - =2360 g /m.
 
Event or Problem Description
It was reported that a patient underwent a unknown procedure on an unknown date and suture was used.During the first stitch, there was a needle and thread separation.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to fda: 06/29/2022.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was received: what was the event date? - 2022-may-09 what was the procedure? - unknown.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 07/28/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 evaluation: one labeled winding former with a suture and a detached needle of product were returned to evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that a light swage defect was observed on the swage area.The barrel hole was examined under magnification and no remnant suture was found.In addition, the suture end was examined and there wasn¿t sufficient impression, resulting in a needle pull off defect.Due to returned condition of the sample a functional test could not be performed.Based on the information currently available, the pull out was identified during the investigation of the sample received.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Trade name - irgacare.Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength - = 2360 g /m.

Brand Name
MCRYL+ VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14626913
Report Number2210968-2022-04360
Device Sequence Number4508943
Product Code GAM
UDI-Device Identifier10705031046375
UDI-Public10705031046375
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberMCP317H
Device Catalogue NumberMCP317H
Device Lot NumberRDMATZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer06/15/2022
07/12/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date06/29/2022
07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown